MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. TI6 DIGITAL SCREW 2.0 X 30MM; SCREW, FIXATION, BONE

ASCENSION ORTHOPEDICS, INC. TI6 DIGITAL SCREW 2.0 X 30MM; SCREW, FIXATION, BONE
Model Number DS2030
Medical Device Problem Codes Material Disintegration (1177); Flaked (1246)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Unspecified Tissue Injury (4559)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during surgery, upon final tightening of one (1) ti6 digital screw 2.0 x 30mm the screw head "disintegrated".Surgeon was unable to engage the screw to advance it further down and unable to get the remainder of the screw out.The physician used a midas rex burr to burr it down enough to where he could close the incision.The dr.Irrigated and retrieved all the metal shavings that he could but some of the patients tissue turned gray from the burr.The procedure was resumed after a non-significant delay, no other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the device could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation stated that no supporting clinical documentation was provided for inclusion in this medical investigation; therefore, no clinical factors were found which would have contributed to the event.The product complaint form documented a 0-30 minute surgical delay without patient injury.Since the tip is reportedly retained in the patient¿s bone, micro-motion and/or migration is unlikely; however, no conclusion on the impact of the possible metallic debris can be established.No further medical assessment can be rendered at this time.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for ti6 internal fixation system revealed that if unusual resistance or jamming of the screw occurs, do not continue to advance the screw.This has been identified as an instrument use guide for digital fusion ds - series.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, surgical technique, patient anatomy and/or excessive forces.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: g3/g4 (pma/510(k) number), h6 (health effect - clinical code, health effect - impact code & medical device problem code).

Brand Name
TI6 DIGITAL SCREW 2.0 X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17358337
Report Number3002788818-2023-00055
Device Sequence Number15088897
Product Code HWC
UDI-Device Identifier00885556835074
UDI-Public00885556835074
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K060026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDS2030
Device Catalogue NumberDS2030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown